What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 28, 12:38 PM EST, 37 minutes earlier.
Area forecast discussion, Jul 28, 12:38 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
138 PM EDT Sun Jul 28 2019
.SYNOPSIS...
Scattered showers and thunderstorms will develop late this morning
and continue into the afternoon hours across the North Country
today. The stronger storms will be capable of frequent lightning,
brief heavy down pours, and localized gusty winds. Any lingering
precipitation will quickly dissipate by sunset this evening. A hot
and mainly dry Monday is anticipated, before the chance for showers
and storms return on Tuesday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 138 PM EDT Sunday...Scattered showers and storms have
developed across Northern New York and western VT. Activity will
continue to evolve over the next several hours with about
1000-2000 J/kg of CAPE. A few stronger storms will be capable of
gusty winds, frequent lightning, small hail, and brief heavy
downpours. After 6 PM, the atmosphere will be well worked over
and diurnally driven instability or recovery will decrease,
bringing showers and storms to a fairly swift end, though a few
could remain along the mountain ranges from orographic
enhancement. A surface trough will approach the International
Border from Canada, which could spark a few more showers, but
will wash out before making it further south.
Tonight-Monday...weak mid/upper lvl ridge builds across our cwa with
any leftover convection dissipating around sunset this evening. A
warm and muggy night anticipated with lows ranging in the upper 50s
to near 70f cpv/uhi. Some fog is likely, especially in areas that
receive rainfall today, but given uncertainty will let dayshift add
to upcoming forecast. Monday looks warm as progged 925mb temps climb
btwn 22-24c, which will result in high temps mid 80s to lower 90s. I
have gone 1 to 3 degrees above the warmest guidance, based on
southwest flow, thermal profiles, and recent trends. Mid/upper level
ridge is directly overhead and forcing is very limit, so any storms
will be lake breeze or trrn driven during the peak
heating/instability period. Areal coverage will be limited too, so
have isolated wording in mtns.
Heat index values in the Champlain and Saint Lawrence Valleys,
as well as the lower Connecticut River Valley will approach the
mid 90s on Monday between noon and 5 PM.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 234 AM EDT Sunday...Loss of instability Monday night will
bring any isolated convection to an end with quiet weather
expected for the remainder of the night. Lows will be in the mid
60s to lower 70s. Will have some showers develop on Tuesday,
especially over our Northern New York zones as surface and upper
level troughs approach from the west along with some shortwave
energy. Temperatures will be very warm on developing
southwesterly flow, despite the increasing chance for some
showers, highs will reach the mid 80s to around 90. Have
mentioned likely pops for Tuesday afternoon over Northern New
York. Deep layer shear is not very strong, don't expect severe
storms at this time though this potential will need to be
monitored.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 234 AM EDT Sunday...Upper level and surface troughs will
be fairly slow to cross our area, expect showers Tuesday night
and into Wednesday as this slow moving feature moves across the
area. More widespread showers can be expected for Tuesday night,
then the Adirondacks and points east will have the best chances
for showers and storms on Wednesday. Airmass should not be as
unstable and deep layer shear is weak, so still not expecting
stronger storms at this time. Trends for the end of the week
suggest high pressure moves in Thursday and persists into
Saturday bringing dry weather and seasonal temperatures to the
entire area.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Scattered showers and storms will impact
all TAF terminals until 22Z to 02Z. VFR conditions are expected
outside storms. Inside storms, periods of 1 1/2 SM to 4 SM
visibilities and variable, gusty winds are likely. Winds are
currently out of the south to southwest around 10 knots with
occasional gusts near 20 knots. Outside storms, these winds will
gradually subside into tonight. Beyond 02Z winds become calm or
terrain driven. Periods of fog expected across the valley
regions tonight, especially at favored terminals KRUT, KMPV, and
KSLK. At KMPV and KSLK, periods of fog to 1/4 SM to 1/2 SM are
likely from 07Z to 12Z. Flight conditions expected to be mostly
VFR beyond 12Z with no significant weather expected.
Outlook...
Monday Night: VFR. NO SIG WX.
Tuesday: VFR. Chance SHRA, Chance TSRA.
Tuesday Night: VFR. Chance SHRA.
Wednesday: Mainly VFR, with local MVFR possible. Likely SHRA,
Slight chance TSRA.
Wednesday Night: VFR. Slight chance SHRA.
Thursday: VFR. NO SIG WX.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. NO SIG WX.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.
&&
SYNOPSIS...Taber
NEAR TERM...Haynes/Taber
SHORT TERM...Neiles
LONG TERM...Neiles
AVIATION...Haynes
Hazardous weather outlook, Jul 28, 2:02 AM EST, 11 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
302 AM EDT Sun Jul 28 2019
NYZ026>031-034-035-087-VTZ001>012-016>019-290715-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
302 AM EDT Sun Jul 28 2019
This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.
.DAY ONE...Today and tonight.
Scattered showers and thunderstorms are expected between 11 AM and 7
PM on today across the North Country. Given the moderate instability
and weak wind profiles widespread severe thunderstorms are not
expected. However, a few stronger storms are possible with gusty
winds, small hail, frequent lightning and brief heavy down pours.
The threat for thunderstorms should end around sunset on this
evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Heat index values in the Champlain and Saint Lawrence Valleys, as
well as the lower Connecticut River Valley will approach the mid 90s
on Monday between noon and 5 PM.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 28, 12:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Burlington VT
133 PM EDT Sun Jul 28 2019
NYZ028-035-VTZ001-002-005-006-016-017-281815-
Eastern Clinton-Eastern Essex-Western Franklin-Grand Isle-Eastern
Chittenden-Western Chittenden-Eastern Franklin-Lamoille-
133 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLINTON...NORTHEASTERN
ESSEX...SOUTHWESTERN LAMOILLE...SOUTHERN GRAND ISLE...NORTHERN
CHITTENDEN AND SOUTH CENTRAL FRANKLIN COUNTIES...
At 131 PM EDT, a strong thunderstorm was located over Colchester,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Cambridge, Winooski, Cambridge Village, Westford,
Jeffersonville Village, Colchester, Essex Junction Village, Fairfax,
South Hero, Underhill, Jericho, Essex, Jericho Village, Underhill
State Park, Fletcher and Milton.
Boaters in Malletts Bay should be alert for changing weather
conditions and seek safe harbor for protection from gusty winds and
cloud to ground lightning. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 4445 7334 4463 7338 4474 7280 4447 7274
TIME...MOT...LOC 1731Z 261DEG 23KT 4456 7327
JMG
Special weather statement, Jul 28, 1:03 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Burlington VT
203 PM EDT Sun Jul 28 2019
NYZ028-035-VTZ002-005-006-008-016-017-281830-
Eastern Clinton-Eastern Essex-Western Franklin-Eastern
Chittenden-Western Chittenden-Washington-Eastern Franklin-Lamoille-
203 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLINTON...
NORTHEASTERN ESSEX...SOUTHWESTERN LAMOILLE...CENTRAL CHITTENDEN...
NORTHWESTERN WASHINGTON AND SOUTHERN FRANKLIN COUNTIES...
At 202 PM EDT, a strong thunderstorm was located over Burlington,
moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Essex Junction, South Burlington, Burlington International Airport,
Burlington, Winooski, Cambridge Village, Westford, Colchester, Essex
Junction Village, Williston, Bolton, Richmond, Underhill, Jericho,
Essex, Jericho Village, Shelburne, St. George, Cambridge and Milton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4438 7331 4456 7336 4466 7287 4439 7281
TIME...MOT...LOC 1802Z 261DEG 23KT 4449 7324
JMG